I wanted to do another quick post (sorry, no photos this time). Last time I mentioned feeling quite a bit better lately and I think that is directly related to my sunbathing. I've been trying to get around 15-20 minutes a day, though it's hard because I live in South Florida and it is HOT. This is what Dr. Rapaport has recommended to me, though I am overdue for an update to him.
What I really wanted to discuss is another type of withdrawal. Alot of people going through TSW, myself included, take painkillers to ease some of the symptoms. For the past 2 or 3 months, I have taken Vicodin every single night. Like clockwork, by 7pm everynight, I would start feeling a burning pain in my neck. That's when I knew it was time to pop a pill. After the first 2 weeks, the dosage I was taking (5mg) was not enough. My doctor upped it to 7.5mg. That also worked but I told him that I really felt that I needed more sometimes. He was hesitant but agreed to let me take an additional half when needed. Well, that eventually turned into every night. Mind you, I was not over-medicating. I never felt high. It was definitely necessary. So anyway, for the past 2 months, I've taken about 11mg of Vicodin a night. But in the past week, I've noticed that the pain hasn't been as intense so I decided to cut back a little. 2 nights ago I only took 1 Vicodin and then last night I only took 1/2. WELL, let me tell you...that was not a good idea. I didn't even think about the possibility of experiencing withdrawal symptoms, though I knew from the beginning that I would have to deal with it so I'm not sure why I didn't think of it. After speaking to my pain doctor today, he confirmed that the symptoms I described were in fact withdrawal symptoms and that if I wanted to avoid them, that I should taper down. So that is what I intend to do and I hope the pain doesn't come back so I don't have to take any more painkillers! In case you're wondering, here are the symptoms I experienced: EXTREME irritability, (unfounded) anger, outbursts, headache, insomnia, major sweats, etc. I mean, it was so ridiculous how emotional I was last night that I would literally be sobbing one second, snapping at hubby then next, and then laughing hysterically at how crazy I was being a moment later. My husband thought I was a crazy person. And I was indeed! LOL. Anyway, I just wanted to let others know that you should definitely consult your doctor before making any changes in your medication! I know alot of us suffering through TSW have a distrust in doctors because of what we are going through but in most instances, doctors are well-trained and certainly know more than us. Unless it is dermatologists and topical steroids we're talking about ;)